MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erosion (1750); Unspecified Infection (1930); Nerve Damage (1979); Pain (1994); Urinary Tract Infection (2120); Anxiety (2328); Depression (2361); Unspecified Mental, Emotional or Behavioural Problem (4430)
Date of Event 10/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Medical history: the patient's medical history includes a forceps delivery procedure in 2009, type 1 bipolar disorder (stable under psychiatric care), and lithium-induced diabetes insipidus.It was reported that a transobturator (tot) sling was implanted to the patient on (b)(6) 2017, for the treatment of worsening stress urinary incontinence and cervicoureteral hypermobility.On (b)(6) 2020, the patient experienced multiple urinary tract infections (utis) and episodes of pyelonephritis.She developed chronic pelvic and perineal pain involving the lower abdomen, vagina, bladder, adductors, and both legs and feet, including the obturator areas.Pain management included acupan, morphine, and transcutaneous electrical nerve stimulation (tens) therapy.In (b)(6) 2024, the patient experienced recurrent urinary tract infections, noting approximately once per month.These utis were managed with short courses of antibiotics.On the six months prior to this appointment, the patient had developed progressive vaginal and pelvic pain, most pronounced in the right and left groin folds, described as pulsatile, throbbing, and peak-type pain, occasionally associated with an intravaginal foreign body sensation.Pain intensity varied daily, and it was triggered by fatigue, repetitive strain, or intense physical activity, sometimes radiating to the inner thighs.There was a noted psychological component, with pain onset following a stressful family event (daughter's scoliosis diagnosis).The patient began using colpotrophin cream and vaginal eggs in the two months prior without improvement.On (b)(6) 2025, a pelvic and perineal ultrasound was performed which revealed no significant utero-adnexal abnormality but suggested possible anterior vaginal wall erosion.Severe pain was noted during the examination and catheter passage through the left lateral arm of the sling.Clinical evaluation confirmed a superficial erosion of the left anterior vaginal wall, a healthy cervix, and no sensory deficits.The perineal muscle tone was normal.The overall impression was post-tot obturator neuralgia with left anterior vaginal erosion.Conservative management was initiated, including topical colpotrophine cream, antiepileptic therapy, and laroxyl, with ongoing psychological support (eye movement desensitization and reprocessing (emdr) and relaxation therapy).The patient was also using tens eco2 wireless and participating in tens workshops.On (b)(6) 2025, the patient was seen for consultation.Her medications included teralithe 250, tegretol lp 200, modamine 5 mg, crestor 10 mg, clinutren, depamide 300, forlax , and irbesartan.Pain management consisted of acupan, doliprane 1 g, and occasional lamaline.The patient reported daily pain in the vagina, obturator areas, and groin, with recurrent urinary tract infections (utis) aggravated by psychotropic medications (lithium, tegretol, depamide).She took weekly fosfomycin for infection control and experienced marked pain during catheter passage through the left lateral arm of the sling, though no erosion was visible.On examination, the sling was palpable on the left without erosion.Urinary function was satisfactory, with a maximum bladder capacity of 600 ml, flow rate of 19 ml/s, and no post-void residue.Additional assessments showed a normal urethra and bladder on fibroscopy, normal ultrasound findings with no obstruction, and a hyposthetic bladder on urodynamic study but overall good voiding function.The diagnosis included recurrent utis and perineal pain.A consultation with an infectious disease specialist was recommended.The therapeutic plan included referral to a pain management center for evaluation and possible sling removal, depending on results.Follow-up care involved pain center evaluation and reassessment to discuss potential sling explantation.On (b)(6) 2025, pelvic and perineal ultrasound was performed and revealed possible anterior vaginal wall erosion, with no significant change in symptoms after two months of topical colpotrophine cream.The patient denied urinary, gas, or fecal incontinence.The patient had been unable to perform normal daily activities due to severe pain, suffered from nocturnal awakenings, anxiety requiring anxiolytic medication, loss of appetite, a five-kilogram weight loss, and depressive symptoms.
 
Additional Manufacturer Narrative
Block h6: the following imdrf patient code capture the reportable event of: e2330 - pain.E2006 - erosion.E1310 - urinary tract infection.E0123 - nerve damage.The following imdrf impact code capture the reportable event of: f1202 - disability.F12 - serious injury.

Brand Name
OBTRYX SYSTEM - HALO
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23405657
Report Number2124215-2025-74440
Device Sequence Number4967983
Product Code OTN
UDI-Device Identifier08714729718987
UDI-Public(01)08714729718987(17)200119(10)53670
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2020
Device Model NumberM0068505000
Device Catalogue NumberM0068505000
Device Lot Number0000053670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Initial Report FDA Received Date10/28/2025
Date Device Manufactured01/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Other;
Patient Age45 YR
Patient SexFemale